Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 216, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 24, 2000, 1:28 AM CDT for Scott County, Stoddard County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 24, 2000, 1:28 AM CDT (06:28 UTC)
- Expired
- Sep 24, 2000, 2:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Scott County, MO, Stoddard County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2017 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 240629
SVRPAH
MOC201-207-240730-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
128 AM CDT SUN SEP 24 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN SOUTHEAST MISSOURI
STODDARD COUNTY IN SOUTHEAST MISSOURI
* UNTIL 230 AM CDT
* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BELL CITY...OR ABOUT 8 MILES SOUTHWEST OF
ORAN...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER ORAN...4 MILES NORTHWEST OF MORLEY...6 MILES NORTHWEST OF
HAY-WOOD CITY AT 135 AM CDT
3 MILES NORTHWEST OF BENTON AT 145 AM CDT
OVER KELSO AT 150 AM CDT
OVER SCOTT CITY AT 155 AM CDT
STRONG AND DAMAGING WIND IS LIKELY WITH THIS LINE OF SEVERE
THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND
SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM
WINDOWS.
LAT...LON 3699 9014 3667 9007 3689 8965 3698 8942
3724 8950
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:30 PM CDT, 10 hours 58 minutes earlier.
Area forecast discussion, Sep 23, 2:30 PM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CDT SAT SEP 23 2000 MID DAY SURFACE ANALYSIS SHOWED A COLD FRONT EXTENDING FROM MICHIGAN TO NEAR KSGF. THE FRONT HAS SHOWN LITTLE MOVEMENT SINCE MIDNIGHT. THE 23/12Z 700MB ANALYSIS REVEALED MID LEVEL WINDS NEARLY PARALLEL WITH THE FRONT... SO EXPECT SLOW FORWARD PROGRESS OF THE FRONT. A SHORT WAVE ANALYZED AT BOTH 700 & 500MB OVER MISSOURI & EVIDENT ON CURRENT WATER VAPOR LOOP WAS GENERATING SOME PATCHY CONVECTION. THAT WILL IMPACT THE FORECAST AREA (FA) FROM WEST TO EAST THROUGH THE AFTERNOON AND EVENING. MODELS ARE FAIRLY CONSISTENT AND WILL GENERALLY BLEND THE ETA AND NGM (THE AVN VORT MAX, +35 UNITS IS MUCH STRONGER THAN NGM/ETA). FORECAST ISSUES WILL BE POPS AND TEMPS. MOST NOTEWORTHY UPPER AIR FEATURE IS THE STRONG POSITIVE TILTED TROUGH CURRENTLY OVER THE ROCKIES. 60HR ETA SOLUTION PLACES THIS TROUGH AND ASSOCIATED 24 UNIT VORT MAX OVER FA MONDAY. THE STRENGTH OF THIS UPPER AIR FEATURE AND THE ANTICIPATED TIMING JUSTIFIES LIKELY POPS FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. THE PRECIP MAKER OVERNIGHT AND THROUGH THE FIRST HALF OF SUNDAY WILL BE RELATED THE FRONTAL PASSAGE. A WEAKER SHORT WAVE (I.E. 10 UNIT VORT MAX) WILL IS PROGGED TO EJECT EAST FROM ROCKY MTN TROUGH. 850MB CONDENSATION PRESSURE DEFICIT HOVERED AROUND 100MB THROUGH 00Z. AS THE SYSTEM PROGRESSES INTO SUNDAY...THESE VALUES LOWER TO BELOW 50MB. LOW LEVEL WINDS ON WARM SIDE OF FRONT WILL BE NEARLY PERPENDICULAR...CREATING GOOD OVERRUNNING BY SUNDAY. LOW LEVEL MOISTURE (I.E. 850MB RH, +80%) WILL REMAIN HIGH. WILL GO WITH CHANCE POP OVERNIGHT AND TRANSCEND INTO LIKELY SUNDAY...AS ATMOSPHERE BECOMES INCREASINGLY FAVORABLE FOR RAIN. CLOUDS WILL LIMIT DIURNAL TEMP RISE ON SUNDAY. AGRESSIVE COLD AIR ADVECTION BY MONDAY (850MB TEMPS DIP INTO SINGLE DIGITS) AND CLOUD COVER WILL LIMIT HIGH TEMPS TO COLDEST SINCE APRIL 2000. WILtL BLEND FAN/FWC VALUES FOR TEMPS. .PAH...NONE. PGW
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:54 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.